Alert archive / North Dakota / Flash Flood Watches in 2015
Flash Flood Watch 2, NWS Grand Forks, ND
NWS Grand Forks, ND issued this flash flood watch at Mar 14, 2015, 11:51 AM CDT for Nelson County, North Dakota. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2015, 11:51 AM CDT (16:51 UTC)
- Expired
- Mar 15, 2015, 12:00 PM CDT
- In force
- 24 hr
- Issued by
- NWS Grand Forks, ND
- Flood severity
- None
County Nelson County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 78 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 4.9 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2308 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
926 WGUS63 KFGF 141651 FFAFGF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE GRAND FORKS ND 1151 AM CDT SAT MAR 14 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... .LOCAL OFFICIALS HAVE STATED THAT A 5 FOOT HOLE DEVELOPED ON TOLNA DAM ON THE NORTH WING SIDE WALL. CURRENTLY A SMALL AMOUNT OF WATER IS FLOWING THROUGH THE HOLE FROM SPRING RUN OFF. OFFICIALS ARE ON SITE MONITORING THE BREACH. EVACUATION IS NOT NEEDED NOR EXPECTED...HOWEVER PICNIC SITES DOWNSTREAM OF THE DAM AND STATE HIGHWAY 15 MAY SEE SOME WATER THIS WEEKEND. NDZ026-151700- /O.NEW.KFGF.FF.A.0002.150314T1651Z-150315T1700Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NELSON- INCLUDING THE CITY OF...LAKOTA 1151 AM CDT SAT MAR 14 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST NORTH DAKOTA... INCLUDING THE FOLLOWING AREA...NELSON. * THROUGH SUNDAY MORNING * SITUATION AT TOLNA DAM HAS STABILIZED WITH THE MINIMAL EROSION OF THE DAM ENDING. ND HWY 15 HAS REOPENED AS THE LEVEL OF THE RESERVOIR HAS DROPPED 14 INCHES OVER NIGHT. * THE FLASH FLOOD WATCH WILL CONTINUE AS WEEKEND TEMPERATURES WILL CONTINUE TO MELT REMAINING DITCH AND SHELTER BELT SNOW. UNCERTAINTY CONTINUES WITH IN HOW MUCH RUNOFF...IF ANY...WILL CAUSE THE RESERVOIR TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ JK
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this flash flood watch went out at Mar 14, 9:43 AM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Mar 14, 9:43 AM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 943 AM CDT SAT MAR 14 2015 .UPDATE... ISSUED AT 943 AM CDT SAT MAR 14 2015 THE AREA OF PATCHY FOG IS PERSISTING SO EXTENDED IT OUT FOR ANOTHER HOUR. OTHERWISE...REST OF FORECAST IS ON TARGET. UPDATE ISSUED AT 706 AM CDT SAT MAR 14 2015 ADDED PATCHY FOG FOR FOSSTON TO FERGUS FALLS THRU 15Z AS FERGUS FALLS AT 1/4 AND 1 1/2 AT MAHNOMEN. IT WILL RAPIDLY DISSPIATE AFTER SUNRISE. OTHERWISE NO CHANGES. && .SHORT TERM...(TODAY THROUGH SUNDAY) ISSUED AT 311 AM CDT SAT MAR 14 2015 SFC HIGH PRESSURE RIDGE AXIS OVER THE RRV AT 12Z SATURDAY WILL SHIFT EAST TODAY AS WINDS TURN SOUTH-SOUTHWEST AND INCREASE IN SPEED IN THE AFTN ESP RRV AND WESTWARD. STRONG 925 MB WARMING TODAY AS TEMPS CLIMB TO 10-12C IN THE RRV AND WEST BY LATE IN THE DAY. EXPECT NEARLY FULL SUN TODAY WITH ONLY SOME PATCHES OF THIN CIRRUS. ALL IN ALL A WARM DAY WITH NEAR RECORD OR RECORD HIGHS WITH TEMPERATURES REACHING THE 60S IN ERN ND AND THE 50S OVER NW MN. SOUTH WINDS TO REMAIN UP IN SPEED TONIGHT AND TEMPERATURES TONIGHT AS A RESULT WILL REMAIN QUITE MILD AS LOW LEVEL THERMAL RIDGE IS OVER THE FORECAST AREA. SUNDAY WILL BE WARM...WITH A GOOD CHANCE FOR SOUTHEASTERN ND TO REACH 70 OR HIGHER. IF IT REACHES 70 IN FARGO OR GRAND FORKS BOTH PLACES WILL HAVE HAD THEIR EARLIEST 70 ON RECORD BY ONE DAY. ISSUE SUNDAY IN REGARDS TO TEMPS IS THE COLD FRONT TIMING. GFS MODEL REMAINS THE FASTEST IN BRINGING COLD FRONT THRU SUN AFTN-EVE...ECMWF MODEL MUCH SLOWER NOT TIL LATE SUN NIGHT-MONDAY MORNING. ATTM THINK GFS MODEL TOO FAST AND WILL SIDE WITH A BIT SLOWER AND WARMER ECMWF MODEL...THOUGH FOR FRONTAL SPEED WILL USE GFS/ECMWF BLEND. NET RESULT IS FOR SUNDAY TO SEE WINDS SHIFT SOUTHWEST AND THEN MORE WEST AS FRONT NEARS. THIS FAVORABLE WIND DIRECTION ALONG WITH A MILD START WILL HELP BOOST TEMPS TO RECORD LEVELS. .LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY) ISSUED AT 311 AM CDT SAT MAR 14 2015 FRONT WILL SLIDE THROUGH SUN NIGHT AND THERE REMAINS A CHANCE FOR SOME LIGHT PRECIPITATION POST FRONTAL BEHIND THE FRONT. COLD AIR DROPPING SOUTH BEHIND THE FRONT APPEARS TO LAG A BIT AND THUS MAJORITY OF ANY PRECIP WILL BE LIQUID OVERNIGHT SUN NIGHT ENDING AS A BRIEF PERIOD OF POSSIBLE LIGHT SNOW/RAIN MIX IN NRN FCST AREA. LINGERING CHC OF -RA IN SE ND/WCNTRL MN MONDAY MORNING. HIGH PRESSURE WILL BUILD SOUTH INTO MONDAY GRADUALLY CLEARING SKIES FROM NORTH TO SOUTH. TUESDAY-FRIDAY...OVERALL IT LOOKS LIKE ANOTHER QUIET WEATHER WEEK OVER THE AREA. A SPLIT FLOW PATTERN WILL CONTINUE WITH ONLY WEAK SYSTEMS EXPECTED IN THE NORTHERN STREAM NW FLOW PATTERN. THE GFS/ECMWF HAVE NOT BEEN IN GOOD AGREEMENT OVER THE PAST FEW RUNS WITH PLACEMENT OF SFC FEATURES AND TIMING OF UPPER WAVES. THE 00Z ECMWF DOES BRING SOME PRECIP THROUGH WED NIGHT/THUR ASSOCIATED WITH MID-LEVEL WARM ADVECTION...BUT THE GFS/GEM SHOW A WEAKER PRECIP SIGNAL. WITH THIS IN MIND...KEPT MOST OF THE FORECAST DRY...AND WILL FINE TUNE AS DETAILS BECOME CLEARER. THE COLDEST AIR WILL REMAIN WELL EAST AND NORTH OF THE AREA THROUGH MOST OF THE PERIOD...WITH HIGHS GENERALLY ABOVE AVERAGE...BUT NOT NEARLY AS MUCH SO AS THIS WEEKEND. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 706 AM CDT SAT MAR 14 2015 PATCHY FOG IN SPOTS OVER THE REGION TIL AN HOUR OR TWO AFTER SUNRISE TODAY. OTHERWISE VFR CONDITIONS INTO SUNDAY. LIGHT WINDS THIS MORNING TURNING MORE SOUTH TO SOUTHWEST THIS AFTN AT 5 TO 15 KTS AND INCREASING TO 10-20 KTS IN THE RRV AND ERN ND TONIGHT. JUST SOME SCATTERED CIRRUS CLOUD WISE. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...FLASH FLOOD WATCH UNTIL 11 AM CDT THIS MORNING FOR NDZ026. MN...NONE. && UPDATE...HOPKINS SHORT TERM...RIDDLE LONG TERM...MAKOWSKI/RIDDLE AVIATION...RIDDLE
Hazardous weather outlook, Mar 14, 5:29 AM CDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 529 AM CDT SAT MAR 14 2015 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-151030- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 529 AM CDT SAT MAR 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Flash Flood Watches in North Dakota, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.